Relapse fear


#1

Hi, I’m new here. I had psychosis but it’s been in remission a while and my psychiatrist may tapper me off pills in a bit of time as I’d like to at least try and get off them. I am however very scared of relapsing. If I come off very slowly, if it doesn’t work will I see the old symptoms returning so be able to get back on the meds before a crisis hits? I couldn’t bear another crisis. Thanks


#2

Where are u from …??? How old are u…??? Dont go off medication talk to ur pdoc about it…??


#3

If you do taper off meds with the help from a PDOC, I’m sure they’ll help you think about what signs to look for when it comes to relapsing. They should also follow up on you more often to see any signs that you might have missed.

But don’t fear relapse. I know it’s scary, but it doesn’t mean you’ve failed as a person. It just means you weren’t ready to get off meds, and then you’ll at least know that.


#4

You now have insight on what to watch for, if it starts to come back make sure you ask for meds


#5

Thanks everyone, I’ll give it some thought and won’t try until the pdoc and I agree I’m ready. I know the statistics of success aren’t great but I’d like to at least try.


#6

Is there anyone that’s tried and could tell me about their experience trying?


#7

There’s a real chance that if you go off meds and you relapse after going off meds, if you go back on meds, the meds won’t work. I’d think about it seriously if I were you.

I was told that if I go off my Risperdal Consta, there is a 30% chance it won’t work anymore if I go off of it. That’s scary to me.


#8

Thank you that is certainly very scary!


#9

I was diagnosed with psychotic depression and put on cymbalta and abilify and Klonopin. I was on that for about 5 years. I felt fine and wasn’t really having many, if any regular, symptoms, so my doctor and I agreed I should come off the meds. It was an agonizingly slow process, but I got off them and felt great. Then a month later it was like the psychosis train came out of nowhere and hit me going 100 mph. I was in and out of the hospital for the next year, don’t really remember much of any of it. Was diagnosed with sz and got on SSDI. The abilify no longer worked. I’ve since tried to go back on it 3 more times all with crazy side effects and little to no relief.

Be careful.


#10

Omg scary thanku!